MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 20mm nc emerge balloon catheter was used for dilation.However, it was noted that the distal portion of the balloon catheter broke off from the proximal portion.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation of the inflation lumen at 12.7cm distal to the midshaft bond (at the proximal end of the rapid port exchange).There was contrast in the inflation lumen on the proximal section of the separation.In the distal portion of the separation, there was contrast and blood in the inflation lumen and balloon.The rapid port exchange was torn.There was blood in the guidewire lumen and the balloon was loosely folded.No further damage was detected.There is no indication that the reported complaint is related to the manufacturing process.Product analysis confirmed the reported break as there was separation to the device.The device also had unreported numerous kinks, and the rapid port exchange was torn.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 20mm nc emerge balloon catheter was used for dilation.However, it was noted that the distal portion of the balloon catheter broke off from the proximal portion.There were no patient complications reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15116810
Report Number2124215-2022-25157
Device Sequence Number17559474
Product Code LOX
UDI-Device Identifier08714729846642
UDI-Public08714729846642
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0028819469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown